Do more meds make you feel worse?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mj8dokken
Regular Member


Date Joined Dec 2006
Total Posts : 149
   Posted 10/8/2008 2:15 PM (GMT -7)   
I feel lately that the more meds they put me on, the worse I feel. Anyone else feel like that? eyes
Bad flare May '06 resulted in CD diagnosis-symptoms for 10 yrs prior.
Asacol: 2400 mg/day
6mp: 150mg/day
Entocort: 9mg/day


MAG102886
Veteran Member


Date Joined Jul 2008
Total Posts : 674
   Posted 10/8/2008 2:57 PM (GMT -7)   
Yup! I have an appointment with my Crohns specialist on Monday and since I just had a resection a couple weeks ago and have no real need for meds at this exact moment in terms of keeping things under control, I'm going to ask him if we can discontinue all of my meds (minus the prednisone obviously since I have to taper off that), see how I feel then slowly add them back in to see exactly the ones I need and which ones are giving me side effects (being tired, depressed, ect...) Im not sure how hes going to feel about that, but I honestly feel like crap at the moment and I want to know why or whats causing it.  Im just sick of being on meds and not knowing what they are all doing to me, I was thrown every drug under the sun during my last flare up and I got all screwed up and havent been the same since, so I honestly think getting off all off them, and letting my body do what it needs to do...flare or not...then slowly and one by one add the meds back to see whats going to work. ~sigh~ Why does this disease need to be so complicated.

Dianogsed with Crohns at 16, 21 yrs old now.
Surgeries:2 Bowel Resections, Gallbladder Removed.
Current Meds: Humira (bi-weekly), 50mg Pred, Levbid, Nexium, B12 injections.
 

SydneyJo
Veteran Member


Date Joined Mar 2006
Total Posts : 1354
   Posted 10/8/2008 3:40 PM (GMT -7)   
Yes. I think the side effects to the meds are as bad as the disease itself.
Jo

patientspiders
Veteran Member


Date Joined Jul 2005
Total Posts : 733
   Posted 10/8/2008 6:54 PM (GMT -7)   
I am in complete agreement. More meds are always worse for me. And Mj8 - the 6mp had the most negative "systemic" effects on me. I was depressed, fatigued... and just generally crap-tastic. If you're looking to point fingers at one of your meds - I would put that one FIRST on the re-introduction list.
26f, dx'd CD July '05 after 6 fistula/abscess surgeries
Currently running on Humira and Hope.
(miscarried at 13 weeks, now waiting to heal before trying again)

"Our greatest fear is not that we are inadequate, but that we are powerful beyond measure."

~Marianne Williamson


mj8dokken
Regular Member


Date Joined Dec 2006
Total Posts : 149
   Posted 10/9/2008 7:43 AM (GMT -7)   
I was actually just taken off 6mp yesterday (because of elevated liver levels) and am being told I will need Humira. I'm trying to figure out a good way to talk them into letting me just be on asacol for awhile as I don't feel like she gave that sufficient time to work for me.

Bad flare May '06 resulted in CD diagnosis-symptoms for 10 yrs prior.
Asacol: 2400 mg/day
6mp: 150mg/day
Entocort: 9mg/day


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 10/9/2008 11:16 AM (GMT -7)   
I would give the Asacol a chance to see if that works for you. Its the only Crohns med I take and seems to work well for me:) And it is one of the mildest ones out there. Good luck!
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


cindywchrones
Veteran Member


Date Joined Mar 2005
Total Posts : 1115
   Posted 10/9/2008 11:20 AM (GMT -7)   

I am on the band wagon that alot of medications are worse than the disease..I have been told I need to be back on some drugs I could hardly tolerate and work outside my home..I have been eating better than I use too..I have felt really weak & tired & dizzy lately..I feel like I have had enough of the cipro/flagyl, asacol, predisone, anti-acid/spasmotic drugs, immune supressants ect..I am just taking promethazine for nausea and dealing with the rest..I am having lower abdominal discomfort, nausea, constipation, fatigue, and a high esonphil count..I am use to having diarrhea..I was told I needed to get back to the dr office to be put back on medication..but I still have not scheduled..

Cindy


LMills
Veteran Member


Date Joined Apr 2008
Total Posts : 1753
   Posted 10/10/2008 6:45 PM (GMT -7)   
Initially yes. When I started the pentasa and alinia my symptoms actually got worse and I started losing more blood. After prolonged use though I began to feel better. I'm wondering if meds do that with the pattern of something having to be much worse before it gets better. I do notice a lot of fatigue still though. And cramping in places like my feet...
20 years old, Diagnosed with moderate to severe Crohn's and Colitis in May of 2008.
Currently taking:
Prednisone(down to 10 mg), pentasa, bentyl as needed, prilosec, tandem plus, humira, and good probiotics
Surgery for ectopic pregnancy most likely the result of severe Crohn's inflammation in July of 2008.
http://weblog.xanga.com/harlequin_garret

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:05 PM (GMT -7)
There are a total of 2,735,737 posts in 301,325 threads.
View Active Threads


Who's Online
This forum has 151428 registered members. Please welcome our newest member, livefreeinhealth.
293 Guest(s), 8 Registered Member(s) are currently online.  Details
Mews2much, Tnmproject, Job_the_Phoenix, Tick41, Fairwind, ks1905, Sarakt, Octorobo


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer